Missouri, 2013Hail and Damaging Winds in Missouri, September 1, 2013
September 1, 2013 · NWS SGF · 8 events in 5 counties and zones
A small convective complex tracked across the Truman Lake and Lake of the Ozarks region producing strong to damaging winds. Damaging wind gusts detached a couple of boat docks from a couple of marinas on Lake of the Ozarks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $126,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small convective complex tracked across the Truman Lake and Lake of the Ozarks region producing strong to damaging winds. Damaging wind gusts detached a couple of boat docks from a couple of marinas on Lake of the Ozarks. These winds also downed several if not numerous trees which fell on a couple of cars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 1, 5:31 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 1, 5:31 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 AM CDT Sun Sep 1 2013
.SHORT TERM...(Today and Tonight)
Issued at 319 AM CDT SUN SEP 1 2013
The warm and humid airmass that has been over the region for about
a week was still in place this morning with lows only falling into
the upper 70s with 80 degrees noted at Joplin at 330 am. We'll see
temperatures climb quickly into the 90s today with heat indexes
reaching around the 100 degree mark, as moisture pools ahead of
an approaching cold front.
The cold front is then expected to begin to push into the Ozarks
and southeastern Kansas this afternoon. As the front moves into
the region, CAPE values around 1000-1500 J/kg will be in place.
While this will allow for scattered shower and thunderstorm
development, there will be little to no upper level support in the
way of jet interaction. As a result, a few strong storms may be
possible.
Lingering showers and scattered thunderstorms will occur into the
overnight hours as the front moves through the area.
.LONG TERM...(Monday through Saturday)
Issued at 319 AM CDT SUN SEP 1 2013
A few lingering showers may remain across south central Missouri
Monday morning in the wake of the cold frontal passage. A cool
Canadian surface high will begin filtering into the region through
the day with highs only expected to climb into the middle 80s.
The region will remain on the eastern edge of an upper level ridge
over the western CONUS for the remainder of the week. The
generally northwesterly upper level flow aloft will keep
temperatures on the cool side compared to last week with little
chance for any precipitation noted in the models heading into next
weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 625 AM CDT SUN SEP 1 2013
Confidence has increased that a line of thunderstorms will push
southeast across southern Missouri from mid-morning through early
this afternoon. We have therefore inserted a TEMPO group for MVFR
visibilities and gusty winds at all three TAF sites. Otherwise, a
cold front will make its way south through the area this
afternoon. Winds will shift to the north and northwest behind the
front. VFR conditions are also expected behind the front as we get
into tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Schaumann
Hazardous weather outlook, Sep 1, 7:30 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT SUN SEP 1 2013
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
830 AM CDT SUN SEP 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
ELEVATED THUNDERSTORM WIND DAMAGE RISK.
ELEVATED LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION...
A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST
ACROSS CENTRAL AND EVENTUALLY SOUTHERN MISSOURI THIS MORNING
AND THIS AFTERNOON. WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE
OF QUARTERS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH SOME OF THESE STORMS.
OUTSIDE OF THIS LINE OF STORMS...ADDITIONAL ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA INTO THIS EVENING AS A COLD FRONT SHIFTS SOUTH
THROUGH THE REGION.
AHEAD OF THAT FRONT...HEAT INDEX VALUES WILL CLIMB TO AROUND
THE 100 DEGREE MARK TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW LINGERING STORMS MAY REMAIN OVER PORTIONS OF SOUTH
CENTRAL MISSOURI MONDAY MORNING. NO SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS CENTRAL AND
SOUTHERN MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
Thunderstorm Wind, Benton
- When
- September 1, 8:00 AM CST
- Where
- Benton County, 0.69 mi S of Warsaw
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.240, -93.380
One large tree and a power pole was blown down along with power lines. The tree blocked a roadway.
Hail, Camden
- When
- September 1, 8:28 AM CST
- Where
- Camden County, 6.87 mi NW of Osage Iron Works
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.250, -93.060
Thunderstorm Wind, Camden
- When
- September 1, 8:28 AM CST
- Where
- Camden County, 6.87 mi NW of Osage Iron Works
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.250, -93.060
Several large tree limbs up to the size of a foot in diameter were blown down.
Thunderstorm Wind, Camden
- When
- September 1, 8:30 AM CST
- Where
- Camden County, 2.97 mi NNW of Lake Ozarks West
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 38.220, -92.950
Several trees were blown down with a few onto cars. The boat docks at Mystic and Coffman Bends on Lake of the Ozarks were severely damaged.
Thunderstorm Wind, Morgan
- When
- September 1, 8:45 AM CST
- Where
- Morgan County, 0.54 mi W of Versailles
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.430, -92.840
A tree was blown down in the city of Versailles with several other trees reported down across Morgan County.
Thunderstorm Wind, Miller
- When
- September 1, 8:50 AM CST
- Where
- Miller County, 2.14 mi SSW of Bagnell
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 38.200, -92.610
There were numerous reports of trees and power lines blown down across southwestern Miller County especially near the Rocky Mount area to near Kaiser.
Thunderstorm Wind, Camden
- When
- September 1, 8:55 AM CST
- Where
- Camden County, 1.29 mi ENE of Lake Ozarks East
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.210, -92.710
Several trees were blown down and a wind gust of 67 mph was measured on a personal weather station.
Thunderstorm Wind, Maries
- When
- September 1, 9:55 AM CST
- Where
- Maries County, 3.34 mi WNW of Veto
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.090, -91.890
A tree was blown down on County Road 513 southeast of Vienna.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, September 1 to 30, 2013$22 million · 8 events
- Damaging Winds and Lightning Strike in South Carolina, September 1, 20131 death · 50 kt wind · 3 events
- Wildfire in California, September 1 to 30, 2013$15 million · 1 event
- Drought in Oklahoma, September 1 to 30, 2013$8.0 million · 3 events
- Flash Flooding in Nevada, September 1 to 4, 2013$1.0 million · 5 events
- Drought in Texas, September 1 to 30, 2013$114,000 · 39 events
- Flash Flooding in Arizona, September 1 to 4, 2013$532,000 · 5 events
- Tornado and Flash Flooding in Massachusetts, September 1, 2013$140,000 · EF0 · 10 events
- Hail and Damaging Winds in Arkansas, September 1, 2013$106,000 · 52 kt wind · 12 events
- Flash Flooding and Debris Flows in Utah, September 1 to 4, 2013$75,000 · 53 kt wind · 13 events
- Flash Flood and Lightning Strike in Rhode Island, September 1, 2013$102,000 · 2 events
- Wildfire in California, September 1 to 30, 20135 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467109, 467108, 467110, 467111, 467112, 467113, 467114, 467115.